Texas, 2012High Wind in Texas, April 14 to 15, 2012
April 14 to 15, 2012 · NWS MAF · 4 events in 1 county or zone
A potent upper trough moved by to the north of the region and resulted in high winds in the Guadalupe Mountains.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper trough moved by to the north of the region and resulted in high winds in the Guadalupe Mountains.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Apr 14, 5:00 AM MST, 5 hours 51 minutes earlier.
Area forecast discussion, Apr 14, 5:00 AM MST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
700 AM CDT SAT APR 14 2012
.DISCUSSION...
SEE 12Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
MAINLY MVFR CIGS WILL CONTINUE FOR A FEW MORE HOURS ACROSS WEST
TEXAS AND PORTIONS OF SOUTHEAST NEW MEXICO THIS MORNING. WE WILL
CONTINUE TO MENTION MVFR CIGS AT KMAF THROUGH 15Z WITH EVEN SOME
LIFR CIGS AT KCNM THROUGH 14Z. LOW CLOUDS WILL DECREASE AFTER 15Z
TODAY AS MOISTURE BEGINS TO PUSH EAST AND GUSTY SOUTHWEST WINDS
SPREAD OVER THE REGION. THE STRONGER WINDS ARE EXPECTED ACROSS
SOUTHEAST NEW MEXICO SO WE HAVE GONE WITH TEMPO GROUPS FOR BLDU AT
KCNM AND KHOB THIS AFTERNOON.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 8 PM MDT THIS
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR THE
FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL NOON MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM
CDT /8 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
ANDREWS...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...PECOS...REEVES COUNTY AND
UPPER TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...WINKLER.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING
FOR THE FOLLOWING ZONES... ANDREWS...GAINES...LOVING...
MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN
HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL NOON MDT SUNDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 AM CDT SUNDAY FOR
THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
06Hazardous weather outlook, Apr 14, 2:26 AM MST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CDT SAT APR 14 2012
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-150930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
426 AM CDT SAT APR 14 2012 /326 AM MDT SAT APR 14 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING
ACROSS THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND
STOCKTON PLATEAU. THUNDERSTORM DEVELOPMENT IS MOST LIKELY DURING
THE LATE EVENING HOURS. THE MAIN CONCERNS WILL BE THE POTENTIAL
FOR LARGE HAIL AND DAMAGING WINDS.
DRY AND WINDY CONDITIONS ARE LIKELY OVER MUCH OF THE REGION TODAY.
A RED FLAG WARNING FOR CRITICAL FIRE WEATHER CONDITIONS REMAINS IN
EFFECT FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. SOME AREAS
OF BLOWING DUST WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST
NEW MEXICO...THE GUADALUPE MOUNTAINS AND VAN HORN AND HIGHWAY 54
CORRIDOR.
SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS AROUND 70 MPH ARE
POSSIBLE IN THE GUADALUPE MOUNTAINS STARTING TODAY AND CONTINUING
THROUGH EARLY SUNDAY MORNING. A HIGH WIND WARNING REMAINS IN
EFFECT FOR THE GUADALUPE MOUNTAINS.
VERY WINDY CONDITIONS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO...
THE NORTHWEST AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS
AND DAVIS MOUNTAINS TODAY. SOUTHWEST WINDS OF 25 TO 40 MPH WITH
GUSTS NEAR 55 MPH CAN BE EXPECTED. A WIND ADVISORY IS IN EFFECT
FROM 1 PM CDT UNTIL 10 PM CDT TODAY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CRITICAL FIRE WEATHER CONDITIONS MAY RETURN TO SOUTHEAST NEW
MEXICO...THE GUADALUPE MOUNTAINS...PORTIONS OF THE UPPER TRANS
PECOS AND THE DAVIS MOUNTAINS ON SUNDAY. A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR THESE AREAS.
LIGHT WINDS AND DRY AIR MAY ALLOW LOW TEMPERATURES TO APPROACH
FREEZING ACROSS THE MARFA PLATEAU SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
ALTHOUGH SPOTTER ACTIVATION IS NOT EXPECTED...SPOTTERS AND
EMERGENCY MANAGERS ACROSS THE PERMIAN BASIN...WESTERN LOW ROLLING
PLAINS AND STOCKTON PLATEAU SHOULD REMAIN ALERT TO THE POTENTIAL
FOR DEVELOPING STORMS LATE THIS EVENING.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- April 14, 10:51 AM MST to 6:18 PM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
Sustained winds of 43-48 mph for several hours were accompanied by frequent gusts over 60 mph through Guadalupe Pass.
High Wind, Guadalupe Mountains of Culberson County
- When
- April 14, 5:00 PM MST to April 15, 3:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- RAWS
High Wind, Guadalupe Mountains of Culberson County
- When
- April 14, 5:00 PM MST to April 15, 6:00 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- RAWS
High Wind, Guadalupe Mountains of Culberson County
- When
- April 15, 12:40 AM MST to 4:27 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
Sustained northwest winds of 45-55 mph occurred, along with several gusts over 60 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 14 to 15, 20126 deaths · 29 injured · EF3 · 42 events
- Tornadoes and Flooding in Kansas, April 14 to 15, 201238 injured · $500 million · EF4 · 61 events
- Tornadoes and Flash Flooding in Iowa, April 14 to 15, 20122 injured · $7.3 million · EF2 · 104 events
- Tornadoes and Flash Flood in Kansas, April 14, 2012$160,000 · EF3 · 48 events
- Tornadoes and Flash Flooding in Nebraska, April 14 to 15, 2012$36 million · EF0 · 50 events
- Tornadoes and Flash Flooding in Nebraska, April 14, 2012$300,000 · EF2 · 38 events
- Tornadoes and Hail in Nebraska, April 14 to 15, 2012$11 million · EF0 · 34 events
- Tornadoes and Flood in Iowa, April 14 to 15, 20124 injured · EF2 · 14 events
- Tornado and Hail in Kansas, April 14 to 15, 2012$1.1 million · EF1 · 17 events
- Tornado and Hail in Iowa, April 14, 2012$50,000 · EF1 · 9 events
- Tornadoes and Hail in Kansas, April 14 to 15, 2012$20,000 · EF1 · 28 events
- Hail and Damaging Winds in Oklahoma, April 14, 2012$32,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 370591, 370589, 370590, 370588.